Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 23, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 3, 2018, 4:01 PM EDT. It took effect at May 4, 2018, 5:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2018, 4:01 PM EDT (20:01 UTC)
- In effect from
- May 4, 2018, 5:00 AM EDT
- Expired
- May 4, 2018, 7:21 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
773 WHUS73 KAPX 032001 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 401 PM EDT Thu May 3 2018 LMZ323-342-344>346-040415- /O.NEW.KAPX.SC.Y.0023.180504T0900Z-180504T1800Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 401 PM EDT Thu May 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 5 AM to 2 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
5 follow-up statements
141 WHUS73 KAPX 040249 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1049 PM EDT Thu May 3 2018 LMZ323-342-344>346-041100- /O.CON.KAPX.SC.Y.0023.180504T0900Z-180504T1800Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1049 PM EDT Thu May 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY... A Small Craft Advisory remains in effect from 5 AM to 2 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
387 WHUS73 KAPX 040758 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 358 AM EDT Fri May 4 2018 LMZ341-041600- /O.EXB.KAPX.SC.Y.0023.180504T0900Z-180504T2200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 358 AM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ322-041600- /O.EXB.KAPX.SC.Y.0023.180504T1500Z-180505T0000Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 358 AM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM this morning to 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-041600- /O.EXB.KAPX.SC.Y.0023.180504T1500Z-180505T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 358 AM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM this morning to 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-342-344>346-041600- /O.EXT.KAPX.SC.Y.0023.180504T0900Z-180504T2200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 358 AM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
880 WHUS73 KAPX 041426 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1026 AM EDT Fri May 4 2018 LMZ323-341-342-344>346-042200- /O.CON.KAPX.SC.Y.0023.000000T0000Z-180504T2200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1026 AM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ322-042230- /O.CON.KAPX.SC.Y.0023.180504T1500Z-180505T0000Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 1026 AM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-042230- /O.CON.KAPX.SC.Y.0023.180504T1500Z-180505T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1026 AM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
640 WHUS73 KAPX 042007 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 407 PM EDT Fri May 4 2018 LMZ323-341-342-344>346-042115- /O.CAN.KAPX.SC.Y.0023.000000T0000Z-180504T2200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 407 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ322-050000- /O.CON.KAPX.SC.Y.0023.000000T0000Z-180505T0000Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 407 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-050000- /O.CON.KAPX.SC.Y.0023.000000T0000Z-180505T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 407 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
027 WHUS73 KAPX 042321 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 721 PM EDT Fri May 4 2018 LHZ345>349-LSZ322-050030- /O.CAN.KAPX.SC.Y.0023.000000T0000Z-180505T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 721 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:13 PM EDT, 48 minutes earlier.
Area forecast discussion, May 3, 3:13 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 313 PM EDT Thu May 3 2018 .NEAR TERM...(Tonight through Friday) Issued at 312 PM EDT Thu May 3 2018 ...Soaking rains expected later tonight and early Friday... High impact weather potential: A few non-severe thunderstorms and the potential for locally heavy rainfall rates and rain totals tonight and early Friday. Pattern synopsis/forecast: Subtle drying behind passing morning wave and a displaced surface front to our south has resulted in quiet conditions across the northwoods this afternoon. Even seeing some sunshine, especially across the north half of the area. Focus for the near term portion of this forecast is directed toward compact and well organized shortwave trough rotating across southern Nebraska. This shortwave and attendant upper jet core will ride northeast, crossing our area early Friday morning. Strong dynamics within strengthening deformation axis/growing frontogenetical response overtopping deepening Gulf of Mexico moisture plume expected to drive a soaking rain north across our region later tonight into Friday morning. Primary forecast concerns/challenges: Addressing rain amounts and thunder threat tonight through Friday morning. Details: Looking dry to start the evening, with that organizing and intensifying area of rain moving southwest to northeast across our area later this evening through the overnight. Plenty of moisture to be had as precipitable waters surge well over an inch. Strong and focused forcing will likely result in some of the rain falling quite heavily, with rates likely exceeding an inch per hour at times, especially with any elevated thunderstorms. Quick movement of system will prevent rain totals from getting too out of hand, but would expect most area to see between a half inch to inch of rain by sunrise Friday. Of course, locally heavier amounts will likely occur where any type of training develops. Recent extended stretch of dry weather and what is now mostly snow-free ground should limit flooding potential, but can't rule out some brief local flooding on roads where rain falls heaviest. As for that earlier mentioned thunder threat, late overnight timing and surface based instability remaining well to our south should negate any severe weather concerns. Areas of rain and drizzle expected Friday morning as core of deformations slides overhead. Strong subsidence and rapid drying overspreads the region later Friday morning and afternoon, with even a good chance clouds scour out during those afternoon hours. Post- system cold air advection is limited, and looks to be more than offset by that increasing amounts of sunshine, resulting in highs back into the 50s and 60s. && .SHORT TERM...(Friday night through Sunday) Issued at 312 PM EDT Thu May 3 2018 ...Quieter but with shower chances Saturday night... Primary Forecast Concern...Pops Saturday night into early Sunday. Nearly zonal flow aloft and weak high pressure at the surface will lead to partly cloudy conditions Friday night into Saturday. Fairly warm temperatures Saturday as well. An Alberta Clipper type system (and an associated surface cold front) then drops through the flow Saturday night into early Sunday. This will lead to a chance for rain showers (highest pops across the southern half of the forecast area). Can't totally rule out thunder with 700-500 mb lapse rates of around 6.5 c/km but there is very little model mucape. Surface high pressure then builds back in for Sunday leading to clearing skies and cooler temperatures. Highs Saturday ranging from the middle 60s north to the middle 70s south. Highs Sunday in the middle 50s to lower 60s. Lows for both Friday and Saturday nights ranging from the middle 30s to the lower 40s. && .LONG TERM...(Sunday night through Thursday) Issued at 312 PM EDT Thu May 3 2018 High Impact Weather Potential... High pressure will dominate the beginning of the extended period...bringing a great start to the work week with highs in the 60s to low 70s, light winds, and mostly clear skies. Clouds will be on the increase, as well as rain chances, Wednesday ahead of a weak low pressure system in the central Great Plains heading into the Great Lakes region. This system will produce rain through at least Thursday evening...when high pressure and drier air builds back into the forecast area. Highs will be in the upper 50s to low 60s over eastern upper, while northern lower will enjoy 60s to low 70s. Nighttime lows will be in the upper 30s to mid 40s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 126 PM EDT Thu May 3 2018 Break in the weather this afternoon and early evening before widespread rain, heavy at times, arrives across northern Michigan later this evening through the overnight. Low cigs and mostly IFR conditions are expected with this overnight rain, with even perhaps a few thunderstorms. These thunderstorms will remain elevated and not likely to produce significant impacts other than briefly increasing rainfall rates. Rain and low clouds eventually end from west to east Friday morning, with a good chance for VFR conditions arriving by the end of this taf period. && .MARINE... Issued at 312 PM EDT Thu May 3 2018 Light and variable winds early this evening will gradually increase in speed out of the northeast later tonight as low pressure passes overhead. Rain, at times heavy, with even a few thunderstorms, will accompany this passing low. Winds increase and continue to back to the north and northwest Friday morning. Small craft advisories may be needed for some nearshore waters Friday morning. Winds slowly subside as they further back during the afternoon. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MB SHORT TERM...AS LONG TERM...TL AVIATION...MB MARINE...MB
Hazardous weather outlook, May 3, 3:16 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 316 PM EDT Thu May 3 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-041215- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 316 PM EDT Thu May 3 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. A period of heavier rain and a few thunderstorms will swing up through northern lower Michigan later tonight into Friday morning. Severe storms are not expected. However, heavy rainfall might cause some localized ponding on area roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire danger is possible for portions of northern Michigan Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.